Hello everyone, so I'm new to all this. I am 26 years old and I feel like my body hates me. The doctors can't tell me that I for sure have Lupus, but it's their best guess at this time. I've been struggling with all the "symptoms" for about 10 years now, but they are only getting worse. I tend to keep to myself a lot more now bc it just seems easier than explaining to people what is wrong. I am off all the meds they had me on bc i felt just as bad on them as off and i didn't like the idea of having all that in my system when it wasn't really helping. i'm a work in progress i guess, but i don't feel like it will ever get better. so that's me.
Welcome - and I am sorry you are dealing with all this.
The road to a solid diagnosis (if there ever is such a thing...) can be a long one, and a lot of it is often trial-and-error. It can be really rough, not just physically, but also psychologically, emotionally, and socially. I am quite sure we all have our hermit-like times because, as you say, sometimes it's just easier than constantly EXPLAINing everything all the time.
But it's important not to isolate yourself - reach out when you can, however you can. Sometimes that may just be through your computer while you lay down with your feet up, but hey - that's what we're here for! :-)
Also, I don't know how you went off meds, but I would STRONGLY caution you not to go off medications without guidance from your doctor. If you really don't want to take them, discuss it with him/her before taking action. Some medications (Plaquenil, for instance) can take a long time - up to 6 months - to make any real difference, but it's worth it to wait and stick with it. Others, like Methotrexate or other immuno-suppressants, can be kinda rough at first and even make you feel worse for a while - but if you stick with it and work with your doc to adjust doses, timing, delivery systems, etc, they can often work out pretty well in the long term.
And if you are on any kind of steroid (prednisone, etc), it is CRITICAL that you only stop taking it UNDER MEDICAL SUPERVISION...you have to titrate the dose down slowly. Suddenly stopping even a moderate dose of steroids can result in hospitalization or even death, depending on the dose and how long you have been taking it.
Sometimes people have to try several different medication and diet/lifestyle adjustments before they find something that helps them feel better. It can be a long, frustrating process - but don't give up.
And please don't leave this disease untreated. If you do indeed have Lupus (and hey - maybe with more investigation, they will find you don't!), it is critical that you keep the disease in check. Believe me, 99% of us also dread being on the medications and hate the dependency and hate loading ourselves with chemicals....but this disease can also kill you, so PLEASE take it seriously and work to keep it in check.
Sometimes in life you just have to choose the less-crappy of two very crappy alternatives...in this case, taking medication is less-crappy than letting Lupus destroy you from inside. Find a doctor you like and respect, who likes and respects you (and LISTENS), and then commit to the long-term project of working WITH your doc to maximize your health.
Best of luck - and we're always here to listen and talk with you!!!!
Hello and Welcome;
I am sorry to hear that you've been struggling so long with this illness without a diagnosis. I cannot suggest anything better to you than what SleepyInSeattle has said. I just want to stress to you to please, please follow her suggestions. It is very dangerous to stop taking your medications without your doctor's OK and his guidance. Doing so can be a fatal mistake! So, please continue to to take your medications.
Hopefully, you may not be diagnosed with Lupus. But even if you are diagnosed with another auto-immune disease, it remains critical that you take your medications as prescribed.
We are here to help you in any way that we can. Also, please know that when you are here with us, you are not alone. You are amongst many who truly care, who understand, and who want only to help you as much as we can.
Again, please start taking your medications immediately. Take care of yourself and know that we are here for you.P
Peace and Blessings